11 doctors weighed in:

Which is more dangerous in a vicodin overdose, the hydrocodone or the tylenol (acetaminophen)?

11 doctors weighed in
Dr. William Jenkins
Anesthesiology
4 doctors agree

In brief: Tylenol, (acetaminophen)

it can lead to liver failure and very difficult to treat, the hydrocodone respiratory depression can be overcome and now first responders are being equipped with narcotic reversal agents, but both are dangerous

In brief: Tylenol, (acetaminophen)

it can lead to liver failure and very difficult to treat, the hydrocodone respiratory depression can be overcome and now first responders are being equipped with narcotic reversal agents, but both are dangerous
Dr. William Jenkins
Dr. William Jenkins
Thank
Dr. Dennis Clifford
Internal Medicine - Pulmonary Critical Care
3 doctors agree

In brief: Both

The narcotic hydrocodone can suppress ventilation and lead to respiratory failure.
The tylenol (acetaminophen) can be metabolized to a toxic chemical to the liver and cause liver failure. Both have to be addressed depending on the dosage of the overdose. Blood levels of tylenol (acetaminophen) can be measured to assess the risk.

In brief: Both

The narcotic hydrocodone can suppress ventilation and lead to respiratory failure.
The tylenol (acetaminophen) can be metabolized to a toxic chemical to the liver and cause liver failure. Both have to be addressed depending on the dosage of the overdose. Blood levels of tylenol (acetaminophen) can be measured to assess the risk.
Dr. Dennis Clifford
Dr. Dennis Clifford
Thank
Dr. Gutti Rao
Internal Medicine - Hospital-based practice

In brief: Both are

It depends open how much of the medications ingested how much got absorbed in the body.

In brief: Both are

It depends open how much of the medications ingested how much got absorbed in the body.
Dr. Gutti Rao
Dr. Gutti Rao
Thank
Dr. William Goldsmith
Critical Care

In brief: Tylenol (acetaminophen)

Both are dangerous.
When taken in high enough dose, the narcotic can lead to respiratory depression. However, the tylenol (acetaminophen) can lead to fatal liver failure.

In brief: Tylenol (acetaminophen)

Both are dangerous.
When taken in high enough dose, the narcotic can lead to respiratory depression. However, the tylenol (acetaminophen) can lead to fatal liver failure.
Dr. William Goldsmith
Dr. William Goldsmith
Thank
Get help from a real doctor now
Dr. Jonathan Jassey
Board Certified, Pediatrics
14 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors